Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 11, 2007, 4:42 PM CDT for Sterling County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2007, 4:42 PM CDT (21:42 UTC)
- Expired
- Mar 11, 2007, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 4:58 PM CDT | HAIL 0.88 | 5 S Sterling City, TX | NICKEL SIZE HAIL REPORTED 5 MILES SOUTH OF STERLING CITY ON HWY 163. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 112143 SVRSJT TXC431-112230- /O.NEW.KSJT.SV.W.0002.070311T2142Z-070311T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 442 PM CDT SUN MAR 11 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STERLING COUNTY IN WEST CENTRAL TEXAS * UNTIL 530 PM CDT * AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF STERLING CITY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL STERLING COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3204 10126 3160 10125 3164 10088 3206 10095 $$
2 follow-up statements
000 WWUS54 KSJT 112158 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 458 PM CDT SUN MAR 11 2007 TXC431-112230- /O.CON.KSJT.SV.W.0002.000000T0000Z-070311T2230Z/ STERLING TX- 458 PM CDT SUN MAR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL STERLING COUNTY... AT 454 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF STERLING CITY...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF CENTRAL STERLING COUNTY. LAT...LON 3204 10126 3160 10125 3164 10088 3206 10095 $$
000 WWUS54 KSJT 112211 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 512 PM CDT SUN MAR 11 2007 TXC431-112230- /O.CON.KSJT.SV.W.0002.000000T0000Z-070311T2230Z/ STERLING TX- 512 PM CDT SUN MAR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL STERLING COUNTY... AT 511 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 17 MILES SOUTHEAST OF STERLING CITY...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF CENTRAL STERLING COUNTY. LAT...LON 3204 10126 3160 10125 3164 10088 3206 10095 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:42 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 11, 3:42 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 342 PM CDT SUN MAR 11 2007 .SHORT TERM... TORNADO WATCH IN EFFECT FOR WESTERN CONCHO VALLEY...NORTHERN EDWARDS PLATEAU...AND NORTHWEST HILL COUNTRY UNTIL 02Z. OUTFLOW BOUNDARY FROM THUNDERSTORMS WHICH MOVED ACROSS THE BIG COUNTRY HAS SLIPPED SOUTHWARD TO NEAR SJT. HEATING HAS BEEN LIMITED TO NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGION THIS AFTERNOON SO WE EXPECT THE STRONGER STORMS TO BE IN AREA OF TORNADO WATCH. AT SAME TIME...CANNOT RULE OUT A FEW STORMS WITH MARGINAL HAIL FURTHER NORTH. UPPER LOW CURRENTLY OVER SOUTHERN NEW MEXICO. A COUPLE ROUNDS OF THUNDERSTORMS MAY OCCUR TONIGHT ACROSS WEST CENTRAL TEXAS AS IMPULSES ROTATE AROUND THE UPPER LOW. THERE MAY BE SOME AREAS OF HEAVY RAINFALL...BUT WE HAVE BEEN SO DRY THE GROUND CAN TAKE QUITE A BIT WITHOUT ANY PROBLEMS. .LONG TERM... GFS KEEPS THE UPPER SYSTEM NEARLY STATIONARY IN SOUTHERN NEW MEXICO BEFORE MOVING IT NORTHEAST ON TUESDAY. WILL CONTINUE RAIN CHANCES INTO TUESDAY NIGHT. DRIER AND A LITTLE WARMER WEDNESDAY. ANOTHER COLD FRONT MOVES ACROSS THE AREA THURSDAY BUT THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE FOR A CHANCE OF RAIN AT THIS TIME. .PRELIMINARY POINT TEMPS/POPS... ABILENE 53 67 51 72 / 90 50 50 40 SAN ANGELO 53 66 50 70 / 90 50 50 40 JUNCTION 54 66 56 72 / 80 50 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09
Hazardous weather outlook, Mar 11, 2:38 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CDT SUN MAR 11 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 238 PM CDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO...AND AN ASSOCIATED COLD FRONT WILL PRODUCE WIDESPREAD THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN. TORNADOES ARE ALSO POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THAT AREA OF WEST CENTRAL TEXAS SOUTHWEST OF A STERLING CITY...ROBERT LEE...MENARD...JUNCTION LINE. THE SEVERE THREAT SHOULD END BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY THROUGH TUESDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY DRIFTS EASTWARD ACROSS WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 38 min |
| Mar 11, 5:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 38 min |
| Mar 11, 5:20 PM CDT | Tornado Warning | SJT | Coke, Sterling | 40 min |
| Mar 11, 5:54 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 51 min |
| Mar 11, 6:26 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 20 min |
| Mar 11, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.